MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Postal code: (b)(6).(b)(4).The event is currently under investigation.
 
Event or Problem Description
This event was initially reported under mfg medwatch report #: 1820334-2016-00980 on 23sept2016.To more accurately identify the associated product, another medwatch report # 1820334-2016-00978 has been created to capture this event.An (b)(6) male patient underwent aaa repair on (b)(6) 2016.The patient's anatomy was suitable for endovascular repair although calcification in the common iliac artery to the external iliac artery.At the preparation the user observed that the saline leaked from the hemostatic valve and the gap of the captor rotator and the gray cap, however he used the device on the patient.Then he confirmed continuous blood leakage from the iris valve during the gray positioner was inserted in the valve, so he removed the delivery system after placement of the stent graft and inserted another manufacturer's 18fr dryseal sheath.(1820334-2016-00980.) after deployment of the contralateral leg and the suprarenal stent of the main body, the user placed an iliac leg graft in the contralateral side.The stent graft was placed with strong angle due to calcification in the common iliac artery.The user then inserted a delivery system of another iliac leg in the contralateral side but it caught the first iliac leg graft and would not advance any further.At this time the user saw the wire guide was located in the middle of the distal sealing stent; which suggested the stent graft there was moved/curled up/folded and let the wire guide be in between two struts.The user suspected the sutures at the distal edge were loose to allow the graft to move; so he removed the delivery system once and inserted a balloon catheter and ballooned the distal edge of the iliac leg graft.When the distal edge was dilated to 12mm, the wire guide's position came to look normal, so the user determined the moved/curled up/folded graft get back to normal somehow.He then inserted the delivery system again and could advance it to the target site this time.He placed the iliac leg graft successfully.(1820334-2016-00978).The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This event was initially reported under mfr#:1820334-2016-00980.To more accurately identify the associated product, another mfr# (1820334-2016-00978) was created to capture this event (leg graft moved/ curled/ upfolded).Investigation - evaluation: a review of complaint history, documentation, device history record, instructions for use (ifu) and quality control data was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the indications for use, contraindications, warnings, precautions, and correct deployment procedure.Per the ifu "vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith spiral-z aaa iliac leg graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessels, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis, or in calcified or tortuous vessels." based on the provided information and results of the investigation a definitive root cause could not conclusively determined.Per quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.
 
Event or Problem Description
It was reported that during preparation for endovascular aneurysm repair (evar) for treatment of abdominal aortic aneurysm (aaa), saline leakage was observed from the hemostatic valve and the gap of the captor rotator and the gray cap.Despite this observance the device was still utilized for the procedure.During the procedure the physician noted continuous blood leakage from the iris valve when the gray positioner was inserted in the valve.As a result, the delivery system was removed after placement of the stent graft and insertion of another manufacturer 18 french (fr) dryseal sheath.After deployment of the contralateral leg and the suprarenal stent of the main body, the iliac leg graft was placed on the contralateral side (with strong angle due to calcification in the common iliac artery).Then, an attempt was made to insert the delivery system of another iliac leg on the contralateral side but the first iliac leg graft got caught and would not advance any further.The physician noted the wire guide was located in the middle of the distal sealing stent; which suggested the stent graft was moved/curled and upfolded which left the wire guide in between two struts.The physician reported that he suspected the sutures at the distal edge were loose to allow the graft to move; so he removed the delivery system once again and inserted a balloon catheter.Then he ballooned the distal edge of the iliac leg graft.When the distal edge was dilated to 12 millimeters (mm) the wire guide position normalized.When the delivery system was reinserted, it was able to be advanced to the target site and placement of the iliac leg graft was successfully achieved.The patient did not experience any adverse effects as a result of this occurrence.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6017667
Report Number1820334-2016-00978
Device Sequence Number13932441
Product Code MIH
UDI-Device Identifier10827002552392
UDI-Public(01)10827002552392(17)181119(10)6368867
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-16-90-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2016
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date10/11/2016
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1